Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 15, 2003, 4:18 AM CDT for Webster Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2003, 4:18 AM CDT (09:18 UTC)
- Expired
- May 15, 2003, 8:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Webster Parish, LA
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 150926 FFWSHV LAC119-151315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 418 AM CDT THU MAY 15 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... WEBSTER PARISH IN NORTHWEST LOUISIANA * UNTIL 815 AM CDT * AT 418 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF WEBSTER PARISH...INCLUDING MINDEN. TWO TO THREE INCHES HAVE FALLEN OVER THE PAST COUPLE OF HOURS BASED ON DOPPLER RADAR ESTIMATES. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER THE SAME AREA OVER THE NEXT COUPLE OF HOURS...WITH AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL POSSIBLE. THIS HEAVY RAIN WILL RESULT IN SOME ROADS POSSIBLY BEING CLOSED...AND FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... WEBSTER PARISH IN NORTHWEST LOUISIANA UNTIL 815 AM CDT. LAT...LON 3277 9342 3247 9341 3247 9324 3281 9326 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 15, 2:54 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 15, 2:54 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 254 AM CDT THU MAY 15 2003 UPPER LOW OVER THE SOUTHWEST TO MOVE TO AR BY 17/12Z. WITH SEVERAL MORE DISTURBANCES TO MOVE ACROSS BETWEEN NOW AND THEN. MODELS WANT TO DRY THINGS OUT TODAY. HOWEVER WITH BOUNDARY STILL ACROSS NORTH LA INTO NORTH TX...AND ANY OUTFLOW BOUNDARIES STILL AROUND FROM COMPLEX THAT IS DEVELOPING IN THE DALLAS AREA...WHICH SHOULD MOVE EAST INTO EAST TX...WILL RAISE POPS SOME TODAY. ANOTHER DISTURBANCE MOVES ACROSS TONIGHT...WHICH LOOKS LIKE IT WILL BE MAINLY OVER THE NORTHWEST SECTIONS. SURFACE LOW AND FRONT...DRY LINE MOVES EAST TO DALLAS BY 17/00Z. SO SEVERE WEATHER WILL BE POSSIBLE THROUGH SAT. LOOKS LIKE A SIGNIFICANT SEVERE WEATHER CHANCE FRIDAY AFTN AND EVENING...MAINLY EVENING IN OUR AREA...SO WILL NOT MENTION IN ZONES. IV PRELIMS... SHV 88/72/87/71/84 3323 MLU 87/70/88/71/84 3222 TXK 86/72/86/70/82 3444 TYR 88/72/87/70/83 3323 LFK 90/72/89/71/85 2222 .SHV...NONE.
Hazardous weather outlook, May 14, 12:00 PM CDT, 16 hours 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THROUGHOUT THE NIGHT ACROSS THE FOUR STATES REGION. HOWEVER...THE NORTHERN HALF OF THE AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 20...IS THE PRIMARY AREA OF CONCERN. A WEAK WARM FRONT STRETCHES FROM THE RED RIVER OF MCCURTAIN COUNTY OKLAHOMA...THROUGH THE VICINITY OF EL DORADO ARKANSAS. THIS FRONTAL BOUNDARY WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT...WITH STORMS EXPECTED TO MOVE EAST SOUTHEASTWARD AFTER FORMING. VERY LARGE HAIL IS THE PRIMARY THREAT WITH SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS ALSO QUITE POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT EITHER...ESPECIALLY JUST TO THE NORTH OF THE WARM FRONT WHERE LOW LEVEL VERTICAL WIND SHEAR WILL BE GREATEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, May 14, 10:54 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1054 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM MAUD TX TORNADO
05/14/03 BOWIE POSSIBLE TORNADO DAMAGE.
BUILDING DAMAGED. TREES
DOWN. REPORTED BY SPOTTERS.
0945 PM ATLANTA TX 2.50 INCH HAIL
05/14/03 CASS ON N SIDE OF TOWN.
REPORTED BY GENERAL PUBLIC.
0948 PM QUEEN CITY TX TORNADO
05/14/03 CASS POSSIBLE TORNADO DAMAGE.
CARS BLOWN OFF ROAD.
REPORTED BY SPOTTERS.
0955 PM ATLANTA TX 1.75 INCH HAIL
05/14/03 CASS REPORTED BY SPOTTERS.
0957 PM 1 S ATLANTA TX 1.00 INCH HAIL
05/14/03 CASS REPORTED BY SPOTTERS.
1042 PM RUSTON LA .75 INCH HAIL
05/14/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
20Local storm report, May 14, 11:04 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1104 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1058 PM BENTON LA 1.75 INCH HAIL
05/14/03 BOSSIER NEAR 911 CENTER AND
WOODLAKE S SUBDIVISION.
REPORTED BY SPOTTERS.
20Local storm report, May 14, 11:22 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1122 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM HOLLY CREEK OK 1.00 INCH HAIL
05/14/03 MCCURTAIN REPORTED BY FIRE
DEPARTMENT.
1100 PM NORTH HODGE LA FLASH FLOODS
05/14/03 JACKSON HWY 167 FLOODED. REPORTED
BY LAW ENFORCEMENT.
20Local storm report, May 14, 11:50 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1150 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1120 PM WEST MONROE LA 1.75 INCH HAIL
05/14/03 OUACHITA REPORTED BY LAW
ENFORCEMENT.
1145 PM MONROE LA FLASH FLOODS
05/14/03 OUACHITA FLOODING CONTINUING ON
ROADS ACROSS THE PARISH.
REPORTED BY LAW
ENFORCEMENT.
1145 PM KEITHVILLE LA .75 INCH HAIL
05/14/03 CADDO REPORTED BY BROADCAST
MEDIA.
20Local storm report, May 15, 1:06 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
106 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM 1 E GREENWOOD LA .75 INCH HAIL
05/14/03 CADDO REPORTED BY SPOTTERS.
1230 AM ATHENS LA FLASH FLOODS
05/15/03 CLAIBORNE BRIDGES ROAD CLOSED.
REPORTED BY LAW
ENFORCEMENT.
20Local storm report, May 15, 1:40 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
140 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM FOUKE AR .88 INCH HAIL
05/13/03 MILLER REPORT FROM GENERAL PUBLIC
1140 PM ATHENS LA 1.75 INCH HAIL
05/13/03 CLAIBORNE REPORT FROM GENERAL PUBLIC
CORRECT TIME OF REPORTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:00 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 60 min |
| May 14, 7:06 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 39 min |
| May 14, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 56 min |
| May 14, 7:58 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 62 min |
| May 14, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Winn | 63 min |
| May 14, 8:14 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| May 14, 9:08 PM CDT | Flash Flood Warning | SHV | Jackson | 4 hr |
| May 14, 10:08 PM CDT | Tornado Warning | SHV | Caddo | 52 min |
| May 14, 10:40 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 65 min |
| May 14, 10:51 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 54 min |
| May 14, 10:54 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 51 min |
| May 14, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| May 14, 11:21 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 54 min |
| May 14, 11:31 PM CDT | Flash Flood Warning | SHV | Ouachita | 6 hr |
| May 15, 1:05 AM CDT | Severe Thunderstorm Warning | SHV | Winn | 55 min |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.